Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 79, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2018, 12:10 AM EDT for Granville County, Vance County, Warren County, North Carolina. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 12:10 AM EDT (04:10 UTC)
- Expired
- Jun 22, 2018, 1:30 AM EDT
- In force
- 80 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
096
WUUS52 KRAH 220410
SVRRAH
NCC077-181-185-220530-
/O.NEW.KRAH.SV.W.0079.180622T0410Z-180622T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1210 AM EDT FRI JUN 22 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Vance County in central North Carolina...
Warren County in central North Carolina...
Granville County in central North Carolina...
* Until 130 AM EDT
* At 1210 AM EDT, severe thunderstorms were located along a line
extending from near Virgilina to 7 miles southwest of Oxford,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Henderson, Oxford, Warrenton, Norlina, Littleton, Kittrell, Stem,
Stovall, Middleburg and Macon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
&&
LAT...LON 3644 7792 3638 7791 3630 7794 3621 7800
3621 7811 3625 7813 3627 7831 3623 7834
3623 7838 3617 7841 3617 7846 3618 7849
3617 7850 3618 7879 3641 7871 3650 7880
3654 7879 3654 7790
TIME...MOT...LOC 0410Z 251DEG 31KT 3652 7870 3644 7861 3624 7869
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
923
WWUS52 KRAH 220442
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1242 AM EDT FRI JUN 22 2018
NCC077-220450-
/O.CAN.KRAH.SV.W.0079.000000T0000Z-180622T0530Z/
Granville NC-
1242 AM EDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3654 7790 3644 7792 3638 7791 3630 7794
3626 7799 3625 7813 3627 7831 3625 7850
3629 7851 3646 7851 3651 7850 3652 7847
3654 7845
TIME...MOT...LOC 0440Z 251DEG 26KT 3644 7843 3638 7838 3630 7845
$$
NCC181-185-220530-
/O.CON.KRAH.SV.W.0079.000000T0000Z-180622T0530Z/
Vance NC-Warren NC-
1242 AM EDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR VANCE AND WARREN COUNTIES...
At 1240 AM EDT, severe thunderstorms were located along a line
extending from 12 miles northeast of Oxford to 11 miles southwest of
Norlina to near Henderson, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Henderson, Warrenton, Norlina, Littleton, Middleburg, Macon,
Gillburg, Afton, Steele Creek Marina & Campground and Kerr Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3654 7790 3644 7792 3638 7791 3630 7794
3626 7799 3625 7813 3627 7831 3625 7850
3629 7851 3646 7851 3651 7850 3652 7847
3654 7845
TIME...MOT...LOC 0440Z 251DEG 26KT 3644 7843 3638 7838 3630 7845
HAIL...<.75IN
WIND...60MPH
$$
77317
WWUS52 KRAH 220502
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
102 AM EDT FRI JUN 22 2018
NCC181-185-220530-
/O.CON.KRAH.SV.W.0079.000000T0000Z-180622T0530Z/
Vance NC-Warren NC-
102 AM EDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHEASTERN VANCE AND WARREN COUNTIES...
At 102 AM EDT, severe thunderstorms were located along a line
extending from near Norlina to near Warrenton to 9 miles east of
Henderson, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Henderson, Warrenton, Norlina, Littleton, Middleburg, Macon,
Gillburg, Afton, Steele Creek Marina & Campground and Kerr Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3654 7790 3644 7792 3638 7791 3630 7794
3626 7799 3625 7813 3627 7831 3626 7839
3638 7843 3654 7841
TIME...MOT...LOC 0502Z 269DEG 24KT 3647 7823 3639 7820 3630 7825
HAIL...<.75IN
WIND...60MPH
$$
77162
WWUS52 KRAH 220516
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
116 AM EDT FRI JUN 22 2018
NCC181-220525-
/O.CAN.KRAH.SV.W.0079.000000T0000Z-180622T0530Z/
Vance NC-
116 AM EDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VANCE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved east out of the
warned area. Therefore, the warning has been cancelled.
LAT...LON 3654 7790 3644 7792 3638 7791 3630 7794
3626 7799 3625 7813 3627 7830 3630 7828
3632 7828 3654 7832
TIME...MOT...LOC 0515Z 251DEG 31KT 3651 7810 3643 7807 3634 7812
$$
NCC185-220530-
/O.CON.KRAH.SV.W.0079.000000T0000Z-180622T0530Z/
Warren NC-
116 AM EDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR WARREN COUNTY...
At 115 AM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Norlina to near Warrenton, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Warrenton, Norlina, Littleton, Macon, Arcola, Drewry, Afton, Wise,
Lake Gaston and Southpointe And Morningstar Marinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3654 7790 3644 7792 3638 7791 3630 7794
3626 7799 3625 7813 3627 7830 3630 7828
3632 7828 3654 7832
TIME...MOT...LOC 0515Z 251DEG 31KT 3651 7810 3643 7807 3634 7812
HAIL...<.75IN
WIND...60MPH
$$
MORROW595
WWUS52 KRAH 220526
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
126 AM EDT FRI JUN 22 2018
NCC185-220535-
/O.EXP.KRAH.SV.W.0079.000000T0000Z-180622T0530Z/
Warren NC-
126 AM EDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY WILL EXPIRE AT
130 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3654 7790 3644 7792 3638 7791 3630 7794
3626 7799 3625 7813 3627 7830 3630 7828
3632 7828 3654 7832
TIME...MOT...LOC 0525Z 251DEG 31KT 3654 7801 3646 7798 3637 7803
$$
MORROWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:15 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 21, 9:15 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
915 PM EDT Thu Jun 21 2018
.SYNOPSIS...
A mid to upper level disturbance will lift northeastward across the
southern Appalachians this afternoon and southern middle Atlantic
states tonight. A back-door cold front will drift southward and
stall near the VA and NC border through Friday, while a surface
trough will otherwise linger over NC through the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 915 PM Thursday...
The stalled frontal boundary across the Ohio Valley and Virginias
has provided a source of lift for some showers and thunderstorms to
our north. While CAMs generally mishandled convection across the
area, some scattered showers and thunderstorms are ongoing in west-
central NC and across eastern NC. Convection to our west will
continue moving east-northeastward and may impact the Triad and
Triangle in the next few hours, but severe potential is relatively
low with weak shear and modest lapse rates. A few outflow boundaries
from earlier convection in southeastern VA could make it into
northeastern counties and become a catalyst for some showers and
storms later this evening. Rain, heavy at times may cause some
localized flooding mainly in urban and poor drainage areas.
The front across central Virginia will remain north of the NC border
allowing for warm, humid conditions to continue with temperatures in
the low to mid 70s overnight. While fog and low stratus is
generally not expected to be a problem, pockets of low visibilities
could show up in places that receive convection.
&&
.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 355 PM Thursday...
An unseasonably strong mid-upr level low is forecast to wobble from
s-cntl IL to nrn OH from 12Z Fri to 12Z Sat. Glancing height falls
aloft accompanying the low will overspread wrn NC/VA on Fri, along
with a belt of 30-40 kts of of swly mid level flow. The surface
front will meanwhile remain quasi-stationary over srn VA or nrn NC,
where a weak frontal wave is likely to develop late Fri afternoon-
early evening, before tracking enewd to far ern VA or the Chesapeake
Bay by 12Z Sat.
It will consequently again be relatively hot, with limited
convective coverage over much of cntl and especially srn NC, with
high temperatures, despite multi-layer cloudiness that may be mostly
cloudy at times, in the lwr to middle 90s. Cooler temperatures in
the mid-upr 80s are meanwhile likely over nrn counties, in closer
proximity to the front and focus for convection/clouds.
The presence of the aforementioned, unseasonably strong swly flow
aloft will strengthen environmental shear profiles, particularly
those in the vicinity of the surface boundary along the VA/NC
border. A few supercells, at least transient ones, are expected to
develop along that front, with an associated risk of damaging wind,
large hail, and even a tornado or two. Elsewhere, semi-organized/
multi-cells would pose a risk of primarily damaging wind gusts. Lows
again mostly 70 to 75 degrees.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 255 PM Thursday...
The closed low over the Ohio Valley will be absorbed into the longer
wave pattern on Saturday as it lifts northeast into the Great Lakes.
A lingering lee surface trof and general westerly flow will provide
meager forcing, but there will be strong instability sufficient for
scattered diurnally driven convection both Saturday and Sunday as
highs reach mostly low to mid 90s. Expect increased convective
coverage Sunday afternoon through Monday morning as moisture will
increase in deeper southwest flow as the broad trof over the eastern
CONUS amplifies in response to a short wave digging into the Ohio
Valley.
The east coast trof axis will shift east, pushing a surface front
south of the area on Monday, with modestly cooler high pressure
settling south down the Atlantic coast Tuesday. Convection will
diminish/end from the northwest behind the front on Monday and highs
Monday will depend on the timing of the front. Highs in the north
are expected to stall in the upper 80s in post-frontal cool air
advection, while the south should have time to reach mid 90s. The
high pressure area will transition offshore to establish a classic
Bermuda high configuration towards the mid week. The high pressure
will effectively cap/limit convection Tuesday through Thursday, with
widely scattered late day storms becoming a little more numerous
each day as temperatures creep from the mid and upper 80s Tuesday
back into the lower 90s on Thursday.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 815 PM Thursday...
24 Hour TAF Period: VFR conditions are generally expected to
continue through the 24 hour TAF period, outside of any convection.
Isolated to scattered showers and storms will be possible this
evening into early Friday morning. The strongest storms or clusters
of storms will have the potential to produce gusty winds and sub-VFR
conditions.
Southwesterly flow is expected to increase on Friday afternoon, with
wind gusts of around 20 mph possible. In addition, isolated to
widely scattered showers and storms will be possible again on Friday
afternoon/evening, though expected coverage is too low to include
mention in the TAFs at this time.
Outlook: Mainly diurnal convection and related sub-VFR conditions
will continue until a cold front, and following cooler and more
stable high pressure, arrive late Mon.
&&
.CLIMATE...
Max temperature and high-minimum temperature records...
GSO:
REC HI
DAY MAX YR MIN YR
06/21 100 1933 75 1924
06/22 100 1914 75 1981
-------------------------------------
RDU:
REC HI
DAY MAX YR MIN YR
06/21 101 1933 75 1933
06/22 100 1981 78 1933
-------------------------------------
FAY:
REC HI
DAY MAX YR MIN YR
06/21 105 1933 84 1928
06/22 101 1990 84 1928
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...MWS
NEAR TERM...Ellis/Lovell
SHORT TERM...MWS
LONG TERM...mlm
AVIATION...BSD/MWS
CLIMATE...KCPHazardous weather outlook, Jun 21, 4:03 PM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 403 PM EDT Thu Jun 21 2018 NCZ007>011-222015- Person-Granville-Vance-Warren-Halifax- 403 PM EDT Thu Jun 21 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. A few severe thunderstorms capable of producing damaging winds will be possible this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few severe thunderstorms capable of producing damaging winds, large hail, and even an isolated tornado, will be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Friday. NCZ021>028-038>043-073>078-083>086-088-089-222015- Forsyth-Guilford-Alamance-Orange-Durham-Franklin-Nash-Edgecombe- Davidson-Randolph-Chatham-Wake-Johnston-Wilson-Stanly-Montgomery- Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland- Sampson- 403 PM EDT Thu Jun 21 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. A few severe thunderstorms capable of producing damaging winds will be possible this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few severe thunderstorms capable of producing damaging winds will be possible again Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Friday.
In the hours before
Special weather statement, Jun 21, 9:54 PM EDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Raleigh NC 954 PM EDT THU JUN 21 2018 NCZ022-220230- Guilford NC- 954 PM EDT THU JUN 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GUILFORD COUNTY UNTIL 1030 PM EDT... At 954 PM EDT, Doppler radar was tracking a strong thunderstorm near Bethany, or 11 miles north of Greensboro, moving northeast at 35 mph. Wind gusts up to 40 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Summerfield, Stokesdale, Haw River State Park, Lake Townsend Marina, Lake Townsend, Lake Jeanette Marina, Monticello and Lake Brandt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. && LAT...LON 3624 7953 3623 7953 3611 7991 3626 8000 TIME...MOT...LOC 0154Z 243DEG 32KT 3624 7988 77
Special weather statement, Jun 21, 10:02 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1002 PM EDT THU JUN 21 2018
NCZ021-038-220245-
Forsyth NC-Davidson NC-
1002 PM EDT THU JUN 21 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH AND NORTHERN
DAVIDSON COUNTIES UNTIL 1045 PM EDT...
At 1002 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Enon to near Mocksville.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Winston-Salem, Lexington, Thomasville, Kernersville, Clemmons,
Bermuda Run, Huntsville, Lewisville, Walkertown and Rural Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3611 8050 3614 8044 3622 8044 3626 8032
3626 8004 3625 8004 3586 8005 3582 8047
3583 8049 3585 8042 3584 8039 3586 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0202Z 255DEG 28KT 3615 8045 3590 8047
77Special weather statement, Jun 21, 10:41 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1041 PM EDT THU JUN 21 2018
NCZ021-022-220345-
Guilford NC-Forsyth NC-
1041 PM EDT THU JUN 21 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FORSYTH AND
GUILFORD COUNTIES UNTIL 1145 PM EDT...
At 1041 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Walnut Cove to near
High Point. Movement was east at 35 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Greensboro, High Point, Kernersville, McLeansville, Summerfield,
Gibsonville, Stokesdale, Walkertown, Jamestown and Lake Guilford
Mackintosh Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3624 7953 3601 7955 3597 7987 3597 8004
3601 8005 3602 8012 3603 8014 3626 8016
TIME...MOT...LOC 0241Z 255DEG 28KT 3623 8007 3598 8009
77Special weather statement, Jun 21, 11:00 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1100 PM EDT THU JUN 21 2018
NCZ007-220400-
Person NC-
1100 PM EDT THU JUN 21 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERSON COUNTY UNTIL
MIDNIGHT EDT...
At 1059 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Hamer to near Hightowers to
near Jericho. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Roxboro, Concord, Bethel Hill, Bushy Fork, Hyco Lake, Mayo Reservoir,
Hyco Marina and Surl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3635 7880 3630 7886 3626 7915 3654 7914
3654 7880
TIME...MOT...LOC 0259Z 251DEG 23KT 3645 7930 3636 7923 3625 7935
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:54 PM EDT | Special Weather Statement | RAH | Guilford | 36 min |
| Jun 21, 10:02 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 21, 10:41 PM EDT | Special Weather Statement | RAH | Guilford | 64 min |
| Jun 21, 11:00 PM EDT | Special Weather Statement | RAH | Person | 60 min |
| Jun 21, 11:16 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 59 min |
| Jun 22, 12:14 AM EDT | Special Weather Statement | RAH | Wilson | 61 min |
| Jun 22, 1:25 AM EDT | Special Weather Statement | RAH | Halifax | 80 min |
| Jun 22, 3:50 PM EDT | Special Weather Statement | RAH | Granville | 55 min |
| Jun 22, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 39 min |
| Jun 22, 4:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.